Nebraska, 2013Blizzard in Nebraska, February 9 to 11, 2013
February 9 to 11, 2013 · NWS LBF · 20 events in 20 counties and zones
A winter storm tracked from the southern Rockies into the the Central Plains. Strong northerly winds of 30 to 40 mph and gusty winds created blizzard conditions across much of western and north central Nebraska on February 9-10 2013.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm tracked from the southern Rockies into the the Central Plains. Strong northerly winds of 30 to 40 mph and gusty winds created blizzard conditions across much of western and north central Nebraska on February 9-10 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 9, 5:29 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 9, 5:29 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CST SAT FEB 9 2013
.UPDATE...
.AVIATION...
OBVIOUS DETERIORATION TO IFR/LIFR DEVELOPING THIS EVENING ALONG
AND NORTH OF A STATIONARY FRONT DRAPED FROM KIML TO KANW. THE
FRONT WILL BEGIN MOVING SOUTH AND EAST THIS EVENING AS UPPER LEVEL
DYNAMICS EMERGE FROM THE ROCKIES. AREAS EAST OF THE FRONT WILL
EXPERIENCE VFR/MVFR BUT ISOLATED TSTMS ARE EXPECTED TO DEVELOP
NEAR KIML AND MOVE NORTH AND NORTHEAST THROUGH NCNTL NEB AHEAD OF
THE FRONT TONIGHT.
IFR/LIFR CONTINUES MOST OF SUNDAY. FLIGHT CONDITIONS...IF THEY
IMPROVE...WOULD BEST WEST AND WORST EAST.
WINDS TONIGHT INCREASE TO 34035G45KT BEHIND THE FRONT AND CONTINUE
STRONG THROUGH SUNDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 259 PM CST SAT FEB 9 2013/
SYNOPSIS...
A BROAD AREA OF LOW PRESSURE ALOFT WAS PRESENT OVER SRN UT THIS
MORNING...WITH DEEPENING LOW PRESSURE NOTED OVER SERN COLORADO.
NORTH NORTHEAST OF THE SURFACE LOW...A STATIONARY FRONT EXTENDED
NORTH NORTHEAST INTO NERN COLORADO...AND NORTH INTO THE NORTHWESTERN
SANDHILLS. TEMPERATURES BEHIND THE FRONT WERE IN THE 20S...WHILE
SOUTH OF THE FRONT...TEMPERATURES WERE IN THE 40S AND 50S. A LEAD
SHORTWAVE...HAS PUSHED INTO NORTH CENTRAL KANSAS AND CENTRAL
NEBRASKA OVER THE PAST COUPLE OF HRS...AND HAS LED TO SOME ELEVATED
SHOWERS...WITH EMBEDDED THUNDERSTORMS. FURTHER SOUTH...DEW POINTS
HAVE BEGIN TO INCREASE INTO THE 30S IN CENTRAL AND WESTERN KS THANKS
TO STRONG SRLY WINDS.
SHORT TERM...(THIS EVENING THROUGH SUNDAY)
WINTER STORM/BLIZZARD IS ON TRACK...AND EXPECTING CONDITIONS TO
DETERIORATE RAPIDLY FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA
TONIGHT. LATEST 12Z ECMWF CONTINUES TO HOLD FAST TO IT/S
SOLUTION...AND TRACKS THE H7 AND H5 LOWS FROM FAR NORTHWEST KS TO
SOUTHERN MN TONIGHT THOUGH SUNDAY. SHORT TERM MODELS /INCLUDING NAM/
CONTINUE TO TREND THE ENTIRE SYSTEM SLOWLY SOUTHEAST WITH EACH RUN
AND ARE COMING INTO LINE WITH THE STEADY ECMWF. PV ANALYSIS
INDICATES THAT THE ECMWF APPEARS TO HAVE THE BEST HANDLE ON THE PV
MAX ROTATING THROUGH EASTERN AZ AT THE MOMENT...SO FEEL ECMWF HAS
THE BEST SCENARIO FOR THE EVOLVING STORM AND WILL TREND THE FORECAST
IN THIS DIRECTION. THIS WILL SHIFT THE HEAVIEST BAND OF SNOW
SLIGHTLY SOUTH OF PREVIOUS FORECAST AND NOW CENTERED ON A SPRINGVIEW
TO BIG SPRINGS LINE.
STORM DETAILS TONIGHT INCLUDE THE POSSIBILITY OF THUNDER THROUGH AT
LEAST MIDNIGHT ALONG AND SOUTHEAST OF A VALENTINE TO OGALLALA LINE.
ELEVATED CAPE VALUES OF 100 TO 300 J/KG AND NEGATIVE LI/S OF -1C TO
-3C CONTINUE TO SUPPORT THE MENTION IN THE FORECAST. THIS
INSTABILITY EXTENDS WEST INTO THE RAIN/SNOW LINE...AND THUNDER SNOW
WILL BE POSSIBLE. EXPECTING INTENSE SNOWFALL RATES WITHIN THE
PREVIOUSLY MENTIONED HEAVY SNOW BAND...AND TOTAL ACCUMULATIONS OF 6
TO 12 INCHES IS POSSIBLE. AMOUNTS EAST OF THIS BAND WILL DECREASE
RATHER QUICKLY AS WARM AIR WRAPPING WEST AROUND THE NRN KS SFC LOW
WILL KEEP PRECIPITATION AS RAIN THROUGH LATE TONIGHT.
AS THE SFC AND UPPER LEVEL LOWS MOVE NORTHEAST ACROSS EASTERN
NEBRASKA SUNDAY MORNING...VERY STRONG WINDS WILL MATERIALIZE. H85
WIND SPEEDS IN ALL MODELS ARE NEAR 55 KTS...AND 500 METER WIND
SPEEDS OF 30 TO 40 KNOTS SHOULD SUPPORT SFC WIND SPEEDS OF 25 TO 40
MPH...WITH POSSIBLE GUSTS TO 55 MPH. THESE WINDS WILL COMBINE WITH
THE SNOW AND CREATE BLIZZARD CONDITIONS...EVEN WHERE ONLY A COUPLE
OF INCHES ACCUMULATE. FOR THIS REASON HAVE EXPANDED THE BLIZZARD
WARNING SOUTH AND EAST SOME...AND NOW INCLUDES THE INTERSTATE 80
CORRIDOR.
BY LATE SUNDAY AFTERNOON...CONDITIONS SHOULD SLOWLY BEGIN TO IMPROVE
ACROSS WESTERN NEBRASKA...WITH THE IMPROVING CONDITIONS SPREADING
EAST SUNDAY NIGHT.
LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
SUNDAY NIGHT THROUGH SATURDAY...MAIN FORECASTING
CHALLENGE AFTER THE STORM...DEALS WITH SNOW COVER AND ITS EFFECT ON
TEMPERATURES...AS WELL AS PRECIPITATION CHANCES MID WEEK WITH A
CLIPPER SYSTEM.
WINDS ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT SUNDAY AS SURFACE
LOW PRESSURE LIFTS INTO THE UPPER GREAT LAKES. BREEZY CONDITIONS
WILL PERSIST THROUGH DAY BREAK MONDAY MORNING...PARTICULARLY IN THE
NORTHEAST...AND WILL CONTINUE TO MENTION BLOWING SNOW IN THE
NORTHEAST AND NORTH CENTRAL ZONES THROUGH 12Z MONDAY. A SECONDARY
TROUGH OF LOW PRESSURE WILL SLIDE WILL DEVELOP ACROSS NRN AZ/SRN UT
MONDAY MORNING. CURRENT FCST TRENDS TRACK THIS SYSTEM INTO THE
DESERT SOUTHWEST...THEN INTO WEST TX WITH THE AREA OF PCPN WELL
SOUTH OF THE AREA. THE NEXT CHANCE AT PRECIPITATION WILL ARRIVE ON
WEDNESDAY NIGHT INTO THURSDAY...AS A CLIPPER SYSTEM TRACKS SOUTHEAST
ACROSS THE DAKOTAS AND NORTHEASTERN NEBRASKA. WOULD NORMALLY GO WITH
A DRY FCST HERE...BUT DECENT MODEL AGREEMENT AND SUPPORT FROM THE
MEX AND ECE GUIDANCE LEADS TO A SLIGHT CHANCE FOR SNOW WEDS
NITE/THURSDAY IN THE NORTH AND NORTHEAST. NORTHWESTERLY FLOW WILL
COMMENCE THURSDAY NIGHT INTO SATURDAY...LEADING TO DRY...BUT COLDER
THAN NORMAL TEMPERATURES INTO NEXT WEEKEND. AS FOR
TEMPERATURES...GENERALLY UNDERCUT THE GUIDANCE OVER THE NEXT 7
DAYS...AS WIDESPREAD SNOW COVER IS EXPECTED TO PERSIST THROUGH THE
FCST PERIOD.
AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
CONTINUED IFR CEILINGS TO AFFECT THE KVTN TERMINAL TODAY FOLLOWED
BY BLIZZARD CONDITIONS TO DEVELOP AFTER 06Z TONIGHT/SUNDAY. VFR
CONDITIONS FOR KLBF FOLLOWED BY TSRA AFTER 02Z THIS EVENING...THEN
-SN BLSN AFTER 10Z WITH IFR CEILINGS. AFTER 12Z VSBY MAY DROP TO
1/4 SM IN SN BLSN AT KLBF WITH NEAR BLIZZARD CONDITIONS POSSIBLE.
VERY STRONG NORTHERLY SFC WINDS WITH GUSTS TO 40 KTS WILL DEVELOP
FOR ALL AREAS AFTER 12Z SUNDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING UNTIL MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT FOR
NEZ004>006-008-009-022>027-035>038-056>059-069-094.
WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT FOR NEZ028-029.
BLIZZARD WARNING FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT
FOR NEZ007-010.
WIND ADVISORY FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT FOR
NEZ071.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
SUNDAY NIGHT FOR NEZ070.
&&
SHORT TERM...CDC
LONG TERM...CDC
AVIATION....CDC
Hazardous weather outlook, Feb 9, 4:53 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CST SAT FEB 9 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-102300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
453 PM CST SAT FEB 9 2013 /353 PM MST SAT FEB 9 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
A POTENT WINTER STORM WILL MOVE OUT OF THE ROCKIES ONTO THE PLAINS
TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR AREAS
GENERALLY SOUTHEAST OF A VALENTINE TO OGALLALA LINE. AS THE THE
STORM TRACKS SLOWLY NORTHEAST TONIGHT...MODERATE TO HEAVY SNOW
WILL DEVELOP FROM FAR SOUTHWEST THROUGH WESTERN NEBRASKA. EAST OF
THIS AREA...ACROSS THE REST OF SOUTHWEST...CENTRAL...AND NORTH
CENTRAL NEBRASKA...RAIN CHANGES OR MIXES WITH SNOW LATE TONIGHT.
BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP BY LATE EVENING ACROSS
WESTERN NEBRASKA...WITH THOSE CONDITIONS SPREADING EAST ACROSS
NORTH CENTRAL...SOUTHWEST...AND INTO CENTRAL NEBRASKA LATE TONIGHT
AND SUNDAY MORNING. NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS TO 55 MPH AFTER MIDNIGHT. AS A RESULT...BLOWING AND DRIFTING
SNOW AND GREATLY REDUCED VISIBILITY ARE LIKELY TO DEVELOP.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
BLIZZARD CONDITIONS OR WINTER STORM CONDITIONS ARE EXPECTED
ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY AND
SUNDAY EVENING. NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55
MPH WILL CREATE BLOWING AND DRIFTING SNOW WITH GREATLY REDUCED
VISIBILITY. SNOW WILL BEGIN TO TAPER OFF BY LATE SUNDAY FROM WEST
TO EAST...AND WINDS WILL DIMINISH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
TAYLOR
Blizzard, Thomas
- When
- February 9, 8:00 PM CST to February 10, 2:00 PM CST
- Where
- Thomas forecast zone
- Reported by
- Public
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Blizzard conditions began across Thomas County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 6 to 8 inches.
Blizzard, Eastern Cherry
- When
- February 9, 8:00 PM CST to February 10, 7:00 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Blizzard conditions began across eastern Cherry County during the early morning hours and persisted into the early evening hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 4 to 7 inches.
Blizzard, Keya Paha
- When
- February 9, 8:00 PM CST to February 10, 7:00 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
Blizzard conditions began across Keya Paha County during the early morning hours and persisted into the early evening hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 4 to 7 inches.
Blizzard, Brown
- When
- February 9, 8:00 PM CST to February 10, 7:00 PM CST
- Where
- Brown forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
Blizzard conditions began across Brown County during the early morning hours and persisted into the early evening hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 6 to 9 inches.
Blizzard, McPherson
- When
- February 9, 8:00 PM CST to February 10, 2:00 PM CST
- Where
- McPherson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
Blizzard conditions began across McPherson County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 6 to 10 inches.
Blizzard, Rock
- When
- February 9, 8:00 PM CST to February 10, 7:00 PM CST
- Where
- Rock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Blizzard conditions began across Rock County during the early morning hours and persisted into the early evening hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 6 to 9 inches.
Blizzard, Blaine
- When
- February 9, 8:00 PM CST to February 10, 7:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Public
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Blizzard conditions began across Rock County during the early morning hours and persisted into the mid afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 5 to 8 inches.
Blizzard, Loup
- When
- February 9, 8:00 PM CST to February 10, 7:00 PM CST
- Where
- Loup forecast zone
- Reported by
- Public
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Blizzard conditions began across Loup County during the early morning hours and persisted into the mid afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 4 to 7 inches.
Blizzard, Arthur
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Arthur forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
Blizzard conditions began across Arthur County during the early morning and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 5 to 7 inches.
Blizzard, Keith
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Keith forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Blizzard conditions began across Keith County during the early morning and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 4 to 7 inches.
Blizzard, Deuel
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Deuel forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Blizzard conditions began across Deuel County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 6 to 8 inches.
Blizzard, Garden
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Garden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Blizzard conditions began across Garden County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 4 to 7 inches.
Blizzard, Sheridan
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Sheridan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Blizzard conditions began across Sheridan County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 25 to 35 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 3 to 6 inches.
Blizzard, Western Cherry
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Blizzard conditions began across western Cherry County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 4 to 6 inches.
Blizzard, Grant
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
Blizzard conditions began across Grant County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 5 to 7 inches.
Blizzard, Hooker
- When
- February 9, 8:00 PM MST to February 10, 2:00 PM MST
- Where
- Hooker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
Blizzard conditions began across Hooker County during the early morning hours and persisted into the early afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less in open areas. Snowfall amounts ranged from 6 to 8 inches.
Blizzard, Logan
- When
- February 10, 3:00 AM CST to 3:00 PM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Blizzard conditions began across Logan County during the early morning hours and persisted through the mid afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 5 to 9 inches.
Blizzard, Holt
- When
- February 10, 4:00 AM CST to February 11, 12:00 AM CST
- Where
- Holt forecast zone
- Reported by
- Public
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Blizzard conditions began across Holt County during the late morning hours and persisted through the evening hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 2 to 7 inches.
Blizzard, Boyd
- When
- February 10, 4:00 AM CST to February 11, 12:00 AM CST
- Where
- Boyd forecast zone
- Reported by
- Public
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Blizzard conditions began across Boyd County during the late morning hours and persisted through the evening hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 2 to 7 inches.
Blizzard, Custer
- When
- February 10, 4:00 AM CST to 3:00 PM CST
- Where
- Custer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Blizzard conditions began across Custer County during the early morning hours and persisted through the mid afternoon hours on February 10th. Northerly winds of 30 to 40 mph created blizzard conditions with considerable blowing and drifting and low visibility of a quarter mile or less at times in open areas. Snowfall amounts ranged from 5 to 9 inches.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 9, 20131 death · 1 event
- Winter Storm in Minnesota, February 9 to 10, 201325 events
- Heavy Snow and High Wind in New Mexico, February 9 to 12, 201360 kt wind · 17 events
- Blizzard and Winter Storm in South Dakota, February 9 to 11, 201312 events
- Winter Storm in Wyoming, February 9 to 10, 20139 events
- Heavy Snow in Montana, February 9 to 10, 20139 events
- High Wind in Texas, February 9, 201355 kt wind · 8 events
- Strong Wind in Delaware, February 9, 2013$4,000 · 4 events
- Blizzard and High Wind in Alaska, February 9 to 10, 201366 kt wind · 4 events
- High Wind in Texas, February 9 to 10, 201365 kt wind · 4 events
- Hail in Texas, February 9, 20131.75 in hail · 4 events
- High Wind in New Mexico, February 9, 201369 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426500, 426501, 426509, 426514, 426516, 426519, 426521, 426522, 426484, 426485, 426486, 426487, 426490, 426493, 426497, 426499, 426527, 426523, 426525, 426529.